Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Treatment & Methamphetamine and GHB
Jan 7, 2011

Hi Doctor, I am taking Combivir and Stocrin on a daily basis, if there is any problem if I smoke Crystal Meth (Methamphetamine) and take GHB once a while? Is there any interaction to the HIV regimen that I take? I like the party, but would really nice to know if I should stop taking it, I havent felt any side effect so far, however I would prefer to receive a response from a specialist. Thanks,

Response from Dr. Henry

Good drug interaction data is lacking. Stocrine (efavirenz) is metabolized in the liver so there is a chance for an adverse drug interaction between either the efavirenz and/or crystal meth or GHB (liquid ectasy). There are scattered reports of serious even fatal overdoses but not possible to draw any firm conclusions from the limited data. Use of street drugs such as crystal meth and GHB has been associated with decrease in drug adherence, increased rates of unsafe sex or drug use, increased risk for violence, and increase in other health problems (such as cardiac). You should inform your HIV provider so you can be observed for any unusual health problems. KH



Previous
Bronchopnuemonia
Next
Lipitor&Lexiva,what side effects on lower extremeties?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement